MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 05969484190
Medical Device Problem Codes False Positive Result (1227); Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged false reactive results while using the kit s201 t-scrn mpx v2.0 96t us-ivd assay on the star instrument.The allegation involved three pooled samples generating false reactive hiv results and eight pooled samples generating false reactive hepatitis c virus (hcv) results.Data provided by the customer included one specific hcv sample (barcode (b)(4)), which generated a reactive result with a cycle threshold (ct) value of 41.02 on (b)(6) 2021.No additional sample-specific data was provided.The results were not further resolved to individual donor samples.
 
Additional Manufacturer Narrative
The reported event occurred on a star instrument with serial number (b)(6).The investigation determined that the cobas® taqscreen® mpx v2.0 us-ivd assay performed as expected based on its design and specifications.A review of the data provided confirmed that the observed false reactive results were due to inherent differences between the us-ivd and ce-ivd versions of the assay, specifically related to the test definition file (tdf) and cycle threshold (ct) cutoff changes.These differences are consistent with the expected performance characteristics of the us-ivd version.No batch trend was identified for the complaint kit batch f31699.The device remains in operation.

Brand Name
COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23099053
Report Number2243471-2025-03234
Device Sequence Number8617614
Product Code QHO
UDI-Device Identifier00875197004045
UDI-Public00875197004045
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BL125459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number05969484190
Device Lot NumberF31699
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2021
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown